DOI 10.5847/wjem.j.issn.1920-8642.2015.03.014
A mimic of soft tissue infection: intra-arterial injection drug use producing hand swelling and digital ischemia.
Аннотация
BACKGROUND
Inadvertent intra-arterial injection of illicit substances is a known complication of injection drug use and can lead to severe complications, including infection, ischemia and compartment syndrome. Identifying complications of intra-arterial injection can be difficult, as clinical manifestations overlap with other more common conditions such as cellulitis and soft tissue infection, and a history of injection drug use is frequently not disclosed.
METHODS
A 37-year-old male patient presented with 24 hours of right hand pain, erythema and swelling. Despite classic "track marks", he denied a history of injection drug use, and vascular insults were not initially considered. After failing to respond to three days of aggressive treatment for suspected deep-space infection, an arteriogram demonstrated findings consistent with digital ischemia of embolic etiology.
RESULTS
As a result of the delay in diagnosis, the lesion was not amenable to reperfusion and the patient required amputation of the distal digit.
CONCLUSION
Practitioners should be alert to the possibility of intra-arterial injection and resulting complications when evaluating unusual extremity infections or unexplained ischemic symptoms, even in the absence of a definite history of injection drug use.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.